Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 108, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 16, 2017, 5:51 PM EDT for Allen County, Putnam County, Ohio. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2017, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 16, 2017, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 152 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:57 PM EDT | HAIL 1 | Pandora, OH | |
| Jul 16, 6:15 PM EDT | HAIL 1 | 3 Ne Beaverdam, OH | |
| Jul 16, 6:19 PM EDT | HAIL 1 | Bluffton, OH | SPOTTER ESTIMATES 50 MPH WIND GUSTS. |
| Jul 16, 6:25 PM EDT | HAIL 1.75 | Bluffton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WUUS53 KIWX 162151
SVRIWX
OHC003-137-162230-
/O.NEW.KIWX.SV.W.0108.170716T2151Z-170716T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
551 PM EDT SUN JUL 16 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Putnam County in west central Ohio...
Northeastern Allen County in west central Ohio...
* Until 630 PM EDT
* At 550 PM EDT, a severe thunderstorm was located over Pandora, or
near Bluffton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bluffton, Columbus Grove, Pandora and Rockport.
This includes Interstate 75 between mile markers 137 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 8408 4100 8401 4097 8388 4079 8388
TIME...MOT...LOC 2150Z 299DEG 22KT 4094 8398
HAIL...1.00IN
WIND...60MPH
$$
MARSILI2 follow-up statements
300
WWUS53 KIWX 162202
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
602 PM EDT SUN JUL 16 2017
OHC003-137-162230-
/O.CON.KIWX.SV.W.0108.000000T0000Z-170716T2230Z/
Putnam OH-Allen OH-
602 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN PUTNAM AND NORTHEASTERN ALLEN COUNTIES...
At 601 PM EDT, a severe thunderstorm was located over Bluffton,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bluffton, Pandora and Rockport.
At 551 PM EDT, a trained spotter reported quarter sized hail in
Pandora, OH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 8406 4098 8399 4097 8388 4079 8388
TIME...MOT...LOC 2201Z 298DEG 21KT 4092 8392
HAIL...1.00IN
WIND...60MPH
$$
MARSILI630
WWUS53 KIWX 162228
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
628 PM EDT SUN JUL 16 2017
OHC003-137-162237-
/O.EXP.KIWX.SV.W.0108.000000T0000Z-170716T2230Z/
Putnam OH-Allen OH-
628 PM EDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM AND
NORTHEASTERN ALLEN COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits. However, dime sized hail, wind gusts to 50 mph, and
torrential rain will be possible with these thunderstorms through
650 PM EDT. Do not drive across flooded roadways.
LAT...LON 4090 8406 4098 8399 4097 8388 4079 8388
TIME...MOT...LOC 2227Z 299DEG 22KT 4084 8374
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:02 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 16, 2:02 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 202 PM EDT Sun Jul 16 2017 .SYNOPSIS... Issued at 100 PM EDT Sun Jul 16 2017 A weak cold front will continue to push through the region into this evening. An isolated shower or thunderstorm may occur along and southeast of Interstate 69, but severe weather is not expected. High pressure will then build in to bring dry weather and seasonably cool weather to start the week. Much warmer weather can be expected by Wednesday as the low level flow becomes southwest. Highs today and Monday will be mostly in the 70s, but then approach 90 by the middle of the week. && .SHORT TERM...(Tonight and Monday) Issued at 200 PM EDT Sun Jul 16 2017 Secondary weak sfc front making rapid progress across the CWA this aftn and as thought in previous days failing to spark any shower/storm development. 12Z surrounding raobs indicate why with limited low level moisture return underneath fairly vigorous mid level capping inversion. About the only chance will be through nw OH and ern IL/wrn IN late this aftn timed with brief period of better mid level forcing associated with sw disturbance over wrn lake SP dropping due south and some weak low level theta-e ridging...however even this occurs...it looks to be isolated. Otherwise broad sfc ridging will engulf the lakes on Monday. && .LONG TERM...(Tuesday through Saturday) Issued at 200 PM EDT Sun Jul 16 2017 Turning decidedly warmer and more humid this period as significant upper ridge builds out across the central plains. North through northeast periphery of this feature will no doubt support an active nw-se oriented frontal zone. Nonetheless highly doubt 90 degree temps possible as seen in extended MOS guidance at times given generally wet ground conditions within maximized cropscape. Mid 80s more likely which will be uncomfortable enough as evapotranspiration drives sfc dewpoints well into the 70s Thu on. Timing of pertinent wx inducing sw disturbances of note in this pattern sketchy at best and of which will dictate nwd reach of active frontal zone. In addition likely upstream MCS generation and downstream progression/evolution will modulate boundary placement as augmented through convective outflow. Thus egregious blended pops were largely abandoned in favor of a more targeted and conservative approach with greater diurnal weighting in periods of better model based consensus. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 106 PM EDT Sun Jul 16 2017 Front/wind shift has cleared KSBN and taking aim on KFWA. While moisture remains in place behind the front, main focus of lift will exist with the front, limiting chances for showers or storms. Have removed any VC mention at KSBN and lower to VCSH at KFWA for a few hours. As for flight conditions, some low clouds existing behind the front but seem to be favoring locations west of both sites for the time being. Will monitor trends, but not include in 18Z package. In addition, threat of low clouds/fog could materialize later tonight into early Monday, but confidence low at this time so will defer to later forecasts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through late tonight for INZ003. MI...Beach Hazards Statement through late tonight for MIZ077. OH...NONE. LM...Small Craft Advisory until 5 AM EDT Monday for LMZ043-046. && SYNOPSIS...Skipper/Fisher SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 16, 11:35 AM EDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1135 AM EDT Sun Jul 16 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-171000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1135 AM EDT Sun Jul 16 2017 /1035 AM CDT Sun Jul 16 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-171000- La Porte-Berrien- 1135 AM EDT Sun Jul 16 2017 /1035 AM CDT Sun Jul 16 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight Dangerous swimming conditions along the Lake Michigan shoreline through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-171000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1135 AM EDT Sun Jul 16 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Hazardous conditions for small craft are expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms late this week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 16, 4:36 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
436 PM EDT SUN JUL 16 2017
OHZ016-162130-
Putnam-
436 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM COUNTY...
At 435 PM EDT, a strong thunderstorm was located near Continental, or
8 miles northwest of Ottawa, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ottawa, Leipsic, Glandorf, West Leipsic, Gilboa, Miller City, North
Creek, Prentiss and Kieferville.
Seek shelter until these storms pass.
LAT...LON 4105 8425 4117 8422 4117 8409 4114 8388
4093 8388
TIME...MOT...LOC 2035Z 291DEG 27KT 4111 8416
MARSILISpecial weather statement, Jul 16, 5:26 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Northern Indiana 526 PM EDT SUN JUL 16 2017 OHZ016-025-162200- Allen-Putnam- 526 PM EDT SUN JUL 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PUTNAM AND NORTHEASTERN ALLEN COUNTIES... At 526 PM EDT, a strong thunderstorm was located over Ottawa, moving southeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Ottawa, Bluffton, Columbus Grove, Pandora, Glandorf, Gilboa and Rockport. This includes Interstate 75 between mile markers 137 and 141. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4097 8418 4106 8403 4104 8388 4080 8388 TIME...MOT...LOC 2126Z 294DEG 14KT 4102 8401 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:36 PM EDT | Special Weather Statement | IWX | Putnam | 54 min |
| Jul 16, 5:26 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jul 16, 5:31 PM EDT | Areal Flood Advisory | IWX | Putnam | 3 hr |
| Jul 16, 6:20 PM EDT | Special Weather Statement | IWX | Putnam | 25 min |
| Jul 16, 6:34 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Jul 16, 6:53 PM EDT | Special Weather Statement | IWX | Allen | 37 min |
| Jul 16, 7:02 PM EDT | Areal Flood Warning | IWX | Allen | 3 hr |
| Jul 16, 7:45 PM EDT | Special Weather Statement | IWX | Allen | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.